I have missed mulitple times (seperately) and was wondering how it has affected others as well as how they overcome these effects.
I am on Effexor XR 225 mg. When I have missed doses, I am usually fine on the first day, but by the second day I will be very depressed and feel like I have no energy. I know you know this, but it's best just to try not to miss it. My therapist said that Effexor has a particularly short duration of its effectiveness when you miss doses, so if you have a problem missing them a lot, maybe it would be better to try another medication? What helped me was having my prescriptions automatically refilled because I usually missed doses when I ran out. It helped me a lot to make sure I filled my prescription before I had missed any doses because once I had missed one, I found it difficult to get myself to pick up more. I hope this helps
well it usually takes about a week before you start to go through the withdrawls from it..thats why it is important for you not to miss a dose.but if you do dont double up just wait till your next time to take it and stay on a schedule try to take your meds at the same time every day..and if you are having trouble remebering to take it keep it right on your cofee table that way you will see it and remember..good luck
yes. I have missed doses (mostly due to not re-filling in time) and I have experienced dizziness. I mean, any movement of my head or eyes makes me "dizzy" (the best way to describe it) almost like seeing trails. Its hard to explain. Have you experienced this? My Dr says this is a common side effect and she noted effexor has some pretty marked/prevalent side effects, more than most others.
I was on Effexor ER a few years ago..if i missed a dose..w/in 24hrs I started feelin the effects... crying uncontrollably was the major one... so major I cant member the other ones if there were anymore.
I got off of it cause the effects of missin or taking it late were so severe.
Hope you do better.
I'm only on Effexor 75 mg extended release , but I've been on Effexor for years. When I miss one dose I become very dizzy, nauseated , and have diarrhea. This usually lasts for approximately 6-8 hours if not longer until next dose has been in my system for a while. I used to be on Effexor 300mg daily but weaned off that high of dose with psychiatrist help due to unwanted side effects.
Yes, I quit taking Effexor for this very reason, amongst many other intolerable side effects! Worst antidepressant for me that I ever took. Gave me extreme anxiety and brain zaps and whooshing in my head, to name only a few.
But many people have taken it successfully for years.
I love Effexor. I take 150 mg daily for depression/anxiety. I currently am finishing clinical rotations for school and have forgotten to take it the past 2 days. I feel extremely light headed, nauseous and the only term I can use is "I just don't feel right". I can't describe it but I feel icky and not like I should feel. As long as I take it when I get home tonight I'll be okay tomorrow. I've never missed more than 2 doses because the effects of that were so unsavory that I was sure not to forget a 3rd dose. After this I will start keeping a few in my purse as well as at home
I took cymbalta for years and it's similar to Effexor, it's also a SNRI and they have a short half life. They exit your body very fast so you feel it very quickly if you miss a dose. I would feel it the same way as you all describe. For me I would also get dizzy, very much like motion sickness, nauseas, headaches, depressed, very emotional, just all around sick. This would all happen within one missed dose. This is why when my latest option given was to go to Effexor, I still have not started it. For the 1st time in many years I am not on any antidepressants and feel great. Fingers crossed. I would try the idea the poster had about the daily alarm/reminder on your phone. Great idea!
I have been taking 150mg of Effexor a day, and I missed a dose last night. The result is a very strange headache that hurts no matter how I move, a queasy stomach, and overall sense of feeling "unwell". I took my dose when I realized I could not function and realized why. I am waiting for it to kick in to see if it will help alleviate the side effects.
It prompted me to look online to see if this was a normal reaction to missing a dose. It's comforting--in a sense-- to know this is common and that it is a result of missed meds and not some virus I have picked up. This is really an awful feeling and I don't wish it on anyone.
I think im very late to this convo but I missed one dose today and was curious. Im on 225mg and have been for 10 years- works reasonably wellthough i have my wobbles. When i miss a dose i get the dizzy when you move your head, brain zaps and become really irratable and low in mood. Generally starts about 6 hrs after i miss a dose. I also routinely get whoosing in my head, crazy crazy vivid dreams and a rapid heart rate though thats probably because im unfit!! Anyone have any more unusual
Side effects whilst taking it normally? Do you find weight fluctuations effect the way your dose effects you?
I take 75mg daily (very low dose I know) but have been on this dose for 3 years now and it's enough to keep my panic attacks away. I take my dose every morning. Today was the first day ever I missed a dose, unexpectedly had to stay the night away so did not pack my meds. By early afternoon was feeling as others described "just not well" by late afternoon was full on nauseated after eating, a little while after that, was vomiting. Still feel very nauseated. And like I just need to vomit for relief :(
I finally returned home and took my missed dose. Shall see if it helps. I did think (as a previous member did) I was getting a virus until it dawned on me I missed it and did a web search and found this thread.
If this happens in one missed dose, and such a low one at that, it's going to be hell ever stopping Effexor altogether
+1 for dizziness and drastic mood change 24 hours after missing a dose.
Sometimes if I do not take my dose in the morning I am fine throughout the day. I will actually feel a small afternoon boost of energy.
If I do not take the dose during the evening and wait for the next morning then I have emotional dreams and wake up depressed. I have a much more difficult time keeping my thoughts positive and rational. My mind will pull me to more and more negative thoughts, then sort of spin out fairy tales of how my situation (whatever it may be that morning) will only get worse.
Does anyone have experience stopping this medication? My experience this morning is making me unnerved at how drastic the effects are... Thanks
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2013 • 1 answer
Posted 19 Mar 2013 • 7 answers
Posted 7 Dec 2016 • 1 answer
Posted 12 Jan 2017 • 1 answer
Posted 15 days ago • 3 answers